Nonfatal Suicidal Overdose of Olanzapine in an Adolescent

Lokesh Kumar Singh, Samir Kumar Praharaj, Manoj Sahu

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

The atypical antipsychotic olanzapine is increasingly being used for various psychiatric conditions. There are few reports of olanzapine overdose in adolescent population. We report a case of 16-year-old adolescent who ingested 750 mg olanzapine, the highest reported nonlethal dose of olanzapine in adolescents. He presented with tachycardia, hypotension, generalized myoclonus, hyperpyrexia, muscular rigidity, leukocytosis and elevated creatine phosphokinase (CPK) levels. He recovered from the toxicity with minimal intervention.

Original languageEnglish
Pages (from-to)328-329
Number of pages2
JournalCurrent Drug Safety
Volume7
Issue number4
DOIs
Publication statusPublished - 01-12-2012

All Science Journal Classification (ASJC) codes

  • Pharmacology (medical)
  • Toxicology
  • Pharmacology

Fingerprint Dive into the research topics of 'Nonfatal Suicidal Overdose of Olanzapine in an Adolescent'. Together they form a unique fingerprint.

  • Cite this